Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

IS there any side effect if lortab is taken with alcohol?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3291 Questions

default
Posted on Wed, 20 Nov 2013 in Women's Health
Question: I AM TRYING TO FIND OUT INFORMATION ON LORTABS. I AM WANTING TO KNOW WHAT EFFECTS IT HAS ON SOMEONE WHEN TAKING IT WITH ALCOHOL. I HAVE A FAMILY MEMBER THAT TOOK HALF A PILL WITH A BEER. HE SAID IT GAVE HIM A HIGH. HE DID THIS FOR A YEAR. HE THEN STOPPED TAKING THE LORTAB AND WENT INTO DEPRESSION. HE IS BETTER NOW BUT IT TOOK 8 MONTHS TO GET BETTER. HE IS NOW ON MED FOR DEPRESSION. I WONDERED IF THERE ARE OR IS ANY INFO ON THIS OUT THERE ANYWHERE?
DO I HAVE TO PAY TO GET THIS ANSWER? I AM TRYING TO DO A REPORT FOR MY CLASS IN PHARMACY TECH.
doctor
Answered by Dr. Prasad 3 hours later
Brief Answer:
Lortab and alcohol has synergestic effects...

Detailed Answer:
Hi,

Loratab a drug that contains acetaminophen and hydrocodone acts synergestically with alcohol. The amount of synergism depend on the dose of the drug as well as amount of alcohol consumed. Since both are known to suppress central nervous system, if taken together it can make a person drowsy. Higher quantities can be detrimental to his/her respiratory functions.

Though a person would develop tolerance to synergestic effects gradually with chronic usage and the combination can be less deadly, chronic usage can affect liver function as both acetaminophen and alcohol are metabolized by the liver. If a person has previous liver disease, this combination can be fatal too.

In short, loratab and alcohol are not to be taken together. I am glad your friend has stopped it now. You can discuss with his treating doctor about testing his liver.

The current episode of depression is unlikely to be due to alcohol or medication. You need to discuss with his treating doctor about the possible reasons and its treatment.

Hope this information suffices. Let me know if you need clarifications.

Regards


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Analgesic

doctor1 MD

hi my 15 month old daughter has started waking in the night upset and when i go into see her she is so hot to touch. she only sleeps in light clothes and has a thin sheet. she is very sleepy and unresponsive. this has happened 2 nights now. calpol brings her temp down then she recovers ?

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

Hi there My Mother is suffering from sensations of freezing liquid in her stomach and also sometimes in her shoulders, back and hands. She has also lost her appetite and has been having a tingling sensation in her left shoulder from time to time. The symptoms make her feel frightened and hopeless. She did recently have suspected DVT as she lost the ability to walk very suddenly recently, but after a cocktail of painkillers and also an injection in the stomach in case there was a blood clot, she was then able to walk again, although she is due for a hip operation in the other leg, so she can walk as best she can. The codeine part of the painkillers caused severe constipation a couple of weeks ago and she had to be treated for that, but now she is suffering these awful freezing sensations. I took her to the doctor and they gave her an ECG which proved fine. Any advice would be a relief as I am worried about her; it has made her very very down.

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?